Two chlorzoxazone (Parafon forte) overdoses and coma in one patient: Reversal with flumazenil

Raymond J. Roberge, Brett Atchley, Kenneth Ryan, Edward P. Krenzelok

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

Chlorzoxazone (Parafon forte) overdose is rarely reported despite widespread use of this drug. This report describes a case of two episodes of chlorzoxazone overdose and coma in the same patient. Intubation and mechanical ventilation were required on the first presentation. Following the second overdose, intubation was averted and drug effects were reversed by use of the benzodiazepine antagonist, flumazenil. Although chlorzoxazone is not classified as a benzodiazepine, it may interact with benzodiazepine receptors, thus making flumazenil potentially useful in overdose states.

Original languageEnglish (US)
Pages (from-to)393-395
Number of pages3
JournalAmerican Journal of Emergency Medicine
Volume16
Issue number4
DOIs
StatePublished - 1998
Externally publishedYes

Keywords

  • Chlorzoxazone
  • Coma
  • Flumazenil
  • Overdose
  • Reversal

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint

Dive into the research topics of 'Two chlorzoxazone (Parafon forte) overdoses and coma in one patient: Reversal with flumazenil'. Together they form a unique fingerprint.

Cite this